Alert archive / Michigan / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 21, NWS Marquette, MI

July 27, 2023Gogebic County, Iron County, Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 27, 2023, 6:58 PM CDT for Gogebic County, Iron County, Ontonagon County, Michigan. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2023, 6:58 PM CDT (23:58 UTC)
Expired
Jul 27, 2023, 7:30 PM CDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Gogebic County, MI, Iron County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 115 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:15 PM CDTTSTM WND DMG8 S Watersmeet, MIU.S. Forest Service reports multiple trees and large branches downed of maple and fir trees along Crystal Lake Road and Birch Lake Roads in eastern Gogebic County just north of the Wisconsin State Line. Time based on KMQT RADAR. Estimated wind gusts of 50 to 7

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 4:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

667 
WUUS53 KMQT 272358
SVRMQT
MIC053-071-131-280030-
/O.NEW.KMQT.SV.W.0021.230727T2358Z-230728T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Marquette MI
758 PM EDT Thu Jul 27 2023

The National Weather Service in Marquette has issued a

* Severe Thunderstorm Warning for...
  Western Iron County in south central Upper Michigan...
  Southeastern Gogebic County in western Upper Michigan...
  Southeastern Ontonagon County in western Upper Michigan...

* Until 830 PM EDT/730 PM CDT/.

* At 758 PM EDT/658 PM CDT/, severe thunderstorms were located along
  a line extending from near Watersmeet to 6 miles west of Woodboro,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Watersmeet around 705 PM CDT.
  Paulding around 805 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4647 8936 4644 8899 4642 8899 4642 8875
      4640 8850 4602 8873 4603 8884 4614 8909
      4622 8948
TIME...MOT...LOC 2358Z 276DEG 40KT 4633 8925 4561 8967 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TAP
2 follow-up statements
267 
WWUS53 KMQT 280010
SVSMQT

Severe Weather Statement
National Weather Service Marquette MI
810 PM EDT Thu Jul 27 2023

MIC053-071-131-280030-
/O.CON.KMQT.SV.W.0021.000000T0000Z-230728T0030Z/
Iron MI-Gogebic MI-Ontonagon MI-
810 PM EDT Thu Jul 27 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM
EDT/730 PM CDT/ FOR WESTERN IRON...SOUTHEASTERN GOGEBIC AND
SOUTHEASTERN ONTONAGON COUNTIES...

At 810 PM EDT/710 PM CDT/, severe thunderstorms were located along a
line extending from near Watersmeet to near Woodboro, moving east at
45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
western Iron, southeastern Gogebic and southeastern Ontonagon
Counties, including the following locations... Hagerman Lake, Paint
Lake, Tamarack Lake, Gibbs City, Golden Lake and Bond Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4644 8899 4642 8899 4642 8875 4640 8850
      4602 8873 4603 8884 4614 8909 4618 8926
      4645 8917
TIME...MOT...LOC 0010Z 270DEG 40KT 4632 8907 4560 8950 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TAP
081 
WWUS53 KMQT 280023
SVSMQT

Severe Weather Statement
National Weather Service Marquette MI
823 PM EDT Thu Jul 27 2023

MIC053-071-131-280033-
/O.EXP.KMQT.SV.W.0021.000000T0000Z-230728T0030Z/
Iron MI-Gogebic MI-Ontonagon MI-
823 PM EDT Thu Jul 27 2023

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN IRON...SOUTHEASTERN
GOGEBIC AND SOUTHEASTERN ONTONAGON COUNTIES WILL EXPIRE AT 830 PM
EDT/730 PM CDT/...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until midnight EDT/1100
PM CDT/ for western Upper and south central Upper Michigan.

LAT...LON 4644 8899 4642 8899 4642 8875 4640 8850
      4602 8873 4603 8884 4614 8909 4618 8926
      4645 8917
TIME...MOT...LOC 0023Z 276DEG 40KT 4631 8888 4559 8931 

$$

TAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:46 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 27, 5:46 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
646 PM EDT Thu Jul 27 2023

.SHORT TERM...(This evening through Tonight)
Issued at 326 PM EDT THU JUL 27 2023

Main forecast issues and notable hazardous weather threats continue
to be hot, humid conditions this afternoon and potential strong to
severe storms into the evening.

Synoptic-scale pattern continues to be dominated by the heat dome
encompassing the Desert Southwest with hot temperatures creeping
into the Plains and Upper Midwest. Meanwhile, low-amplitude
troughing is located over the Canadian Prairies. Juxtaposition of
these features is promoting seasonably strong zonal midlevel flow
(35-50 kt) over the northern tier of the US along with associated
low-level baroclinic zone over northern/central MN. Troughing will
tend to sag a bit southward through tonight, which will eventually
end up pushing the baroclinic zone into our area, setting the stage
for a potential convective episode.

After a round of morning showers that held back temperatures into
the late morning, skies have cleared out across most of the UP.
There are some leftover midlevel clouds in the eastern UP, and some
additional weak, widely scattered convection to the west. A cluster
of storms is firing in northern WI (mainly southern Ashland and Iron
counties) along an instability gradient, but these are almost
stationary, quickly collapsing. Still, amid southerly flow, some
convective debris and lighter showers are drifting towards Gogebic
county. Otherwise, temperatures are reaching into the lower to mid
80s so far, and should continue to climb into the mid and upper 80s
for most of the area with the interior-western UP still on track to
peak near the 90 degree mark. With dewpoints in the upper 60s and
lower 70s, it is feeling a bit soup-ey out there.

Meanwhile, we continue to await convective initiation along the
northern MN boundary. Some agitated cumulus is developing along the
boundary northwest of Duluth, so some discrete cells may begin to
pop over the next couple of hours. That more northerly initiation
would prove more favorable for storms to track into our area, with
simulated reflectivity continues to show discrete cells growing
upscale into an MCS while dropping ESE towards the UP closer to 00Z.
However, will note that some of the guidance still drops the feature
more to our southwest, only grazing the UP with stronger convection.

Convective parameters remain favorable. Here, midlevel lapse rates
are steepening to 7-8 degc/km, with SBCAPE up to 2000-3000j/kg
across the western half of the UP. Though some capping remains
present in soundings, this is shown to erode heading into the
evening hours in advance of the approaching convection. Deep layer
shear is analyzed at around 30 to 45 knots, with some modest lower
level SR helicity present. Would expect the main threats in storms
to be wind and hail, but will not rule out some brief spinups with
that weak lower level veering in soundings as well as potential lake
breeze interactions. Heavy rain is also a concern, with plenty of
moisture available (PWATs up to 1.6 inches). HREF ensemble mean
indicates a general half to 0.75 inches by the time storms move out
(around 06Z). However, ensemble max guidance shows some pockets of 1-
2in totals. That said, this is looking like a quick hit, with fast-
moving storms and no indication for back building and training. So,
flash flooding is not much of a concern.

Rain and storms quickly wrap up from west to east tonight, moving
out of the eastern UP around 06-09Z. As skies gradually clear
out, some patchy fog will be possible, especially where we are
able to pick up some decent rainfall. Otherwise, expect
temperatures to fall back into the lower 60s and possibly upper
50s.

.LONG TERM...(Friday through Thursday)
Issued at 359 PM EDT THU JUL 27 2023

Reamplification of a western ridge and eastern trough pattern over
North America will maintain a nw flow aloft over the Great Lakes
region this weekend into early next week. What this means for Upper
MI is after the very warm/hot, humid weather today, this pattern
evolution will result in a trend back to normal to a little blo
normal temps this weekend as nw flow returns under pattern
reamplification. Sat will be the coolest day. Under general nw flow
next week, temps likely won't stray too far from the end of
July/early Aug normals. A couple of nw flow shortwaves moving
through this weekend could bring increases in cloud cover,
especially during the daytime with the aid of diurnal heating. Also,
despite limited moisture isolated showers can't be completed ruled
out either, especially Sun morning as a stronger shortwave moves
across the area. The warmer days in the extended fcst will occur
around the midweek period as mid-level flow deamplifies a bit in
response to a shortwave cutting thru the western ridge and heading
downstream. Depending on the strength of the wave, there could be a
quick surge of much warmer air into the area midweek (most likely
Wed) followed by the next best chc of pcpn late Wed into early Thu.

Beginning Fri, the cold front moving across the area tonight will be
situated just south of the fcst area and could provide the focus for
some lingering isolated shra into south central and southeast
portions of the cwa, mainly in the morning, although 12Z NAM and GFS
soundings look pretty dry in low to mid-levels. Otherwise, look for
max temps ranging from near 70F along Lake Superior to the lower 80s
south central under decreasing cloud cover.

The weekend into Mon should be pleasant with temps at or a little
blo normal. Sat will be the coolest of the 3 days with high temps in
the mid/upper 60s near Lake Superior to the mid 70s F s central.
Although models indicate dry weather is mostly expected, the return
of nw flow flow does bring some concern that some isolated -shra
could occur, mainly Sat afternoon and Sunday as shortwaves move
through while diurnal heating is taking place.

Tue/Wed, shortwave that cuts thru the western ridge will track
eastward vcnty of the U.S./Canada border, working to temporarily
deamplify the flow as it forces some height rises downstream into
the eastern mid-upper level trough. Models timing still is fairly
good agreement suggesting Wed as the best chc of pcpn with maybe
some lingering shra into Thu behind the fropa as a nw flow secondary
shortwave moves across the region. Warmest day will likely be Wed
with a WAA southwest flow ahead of the frontal boundary likely
sending temps slightly above normal with lower to mid 80s readings.
&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 645 PM EDT THU JUL 27 2023

Showers and thunderstorms will quickly move through the area this
evening and overnight and conditions in the thunderstorms will
briefly be IFR/MVFR. Could be some hail early at IWD and then
confidence in hail drops off quickly. Fog will develop tonight at
SAW and last into Fri morning and will go MVFR in the fog. VFR
conditions will mostly prevail at all sites with temporary
reductions in visibility in the rain.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 359 PM EDT THU JUL 27 2023

Buildup of instability along an advancing cold front could cause
strong to severe thunderstorms with damaging wind and hail over
portions of Lake Superior late this afternoon into the early
overnight hours tonight with the greatest risk of severe storms over
far western Lake Superior into this evening where a Severe
Thunderstorm Watch has been posted. In the wake of the cold front
passing tonight, ne winds on Fri could gust to 20-25kt over portions
of western Lake Superior. Otherwise, winds across Lake Superior
should remain under 20kt into Tue as surface high pressure
dominates.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...LC
LONG TERM...Voss
AVIATION...07
MARINE...Voss
Hazardous weather outlook, Jul 27, 2:34 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
334 PM EDT Thu Jul 27 2023

MIZ001>007-009>014-084-085-281945-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
334 PM EDT Thu Jul 27 2023 /234 PM CDT Thu Jul 27 2023/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Tonight

There is a chance of thunderstorms from this evening into the
overnight hours. Some of the storms could be severe with strong
winds, large hail, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind damage
from thunderstorms to the National Weather Service in Marquette.
The public may also submit reports to the National Weather Service
via phone, on our website, or through Facebook or Twitter.

LSZ162-240>251-263>267-281945-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
334 PM EDT Thu Jul 27 2023 /234 PM CDT Thu Jul 27 2023/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Areas of dense fog are expected at times through tonight.

A round of thunderstorms is possible this evening into the
overnight hours. Some of the storms could be severe with strong
winds, large hail, and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind damage
from thunderstorms to the National Weather Service in Marquette.
The public may also submit reports to the National Weather Service
via phone, on our website, or through Facebook or Twitter.

LMZ221-248-250-281945-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
334 PM EDT Thu Jul 27 2023

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

There is a chance of thunderstorms into the overnight hours. Some
of the storms could be severe with strong winds, large hail, and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance of thunderstorms on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any observed hail or wind damage
from thunderstorms to the National Weather Service in Marquette.
The public may also submit reports to the National Weather Service
via phone, on our website, or through Facebook or Twitter.

LC

In the hours before

Special weather statement, Jul 27, 5:36 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Marquette MI
536 PM CDT Thu Jul 27 2023

MIZ009-272300-
Gogebic MI-
536 PM CDT Thu Jul 27 2023

...Strong thunderstorms will impact portions of Gogebic County
through 600 PM CDT...

At 536 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saxon to near Marenisco. Movement was east
at 40 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Marenisco around 545 PM CDT.
  Ironwood around 555 PM CDT.

Other locations in the path of these storms include Bessemer and
Wakefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Upper Michigan.

&&

LAT...LON 4666 8998 4650 8972 4651 8940 4620 8940
      4634 9010 4650 9022 4650 9027 4652 9028
      4651 9032 4654 9031 4656 9034 4654 9035
      4654 9040 4656 9042
TIME...MOT...LOC 2236Z 267DEG 34KT 4649 9037 4640 8981

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

TAP
Local storm report, Jul 27, 5:56 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
656 PM EDT Thu Jul 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Tstm Wnd Gst     Bessemer                46.48N 90.05W
07/27/2023  M50 MPH          Gogebic            MI   911 Call Center

            Gogebic County Dispatch reports power lines
            down in Bessemer. Measured 50mph wind gusts
            at the KIWD.

&&

JSS
Local storm report, Jul 27, 6:12 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
712 PM EDT Thu Jul 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Tstm Wnd Gst     4 NW Bessemer           46.52N 90.12W
07/27/2023  M49 MPH          Gogebic            MI   AWOS

            AWOS station KIWD Ironwood Airport.

&&

JSS
Special weather statement, Jul 27, 6:41 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Marquette MI
741 PM EDT Thu Jul 27 2023

MIZ002-004-010-084-280015-
Ontonagon MI-Baraga MI-Southern Houghton MI-Iron MI-
741 PM EDT Thu Jul 27 2023

...A strong thunderstorm will impact portions of northern Iron,
southwestern Houghton, southeastern Ontonagon and southwestern Baraga
Counties through 815 PM EDT/715 PM CDT/...

At 741 PM EDT/641 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Kenton, or 26 miles southwest of Baraga, moving
east at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Sidnaw around 750 PM EDT.
  U.S. 141 between Covington and Amasa around 700 PM CDT.
  Covington around 800 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until midnight EDT/1100
PM CDT/ for north central Upper, western Upper and south central
Upper Michigan.

&&

LAT...LON 4648 8936 4665 8915 4671 8827 4625 8828
TIME...MOT...LOC 2341Z 279DEG 42KT 4648 8885

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

TAP
Local storm report, Jul 27, 6:47 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
747 PM EDT Thu Jul 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     Tstm Wnd Dmg     Ewen                    46.53N 89.28W
07/27/2023                   Ontonagon          MI   911 Call Center

            Ontonagon County Dispatch reports a few
            trees of unknown size down on power lines in
            Ewen.

&&

JSS
Local storm report, Jul 27, 6:58 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
758 PM EDT Thu Jul 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     Tstm Wnd Gst     1 ESE Trout Creek       46.48N 88.99W
07/27/2023  M57 MPH          Houghton           MI   Mesonet

            Mesonet station MC028 Trout Creek MDOT.

&&

JSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:39 PM CDTMarine Dense Fog AdvisoryMQT9 hr
Jul 27, 5:59 AM CDTSpecial Marine WarningMQT46 min
Jul 27, 6:04 AM CDTSpecial Weather StatementMQTGogebic, Ontonagon41 min
Jul 27, 6:44 AM CDTSpecial Weather StatementMQTHoughton, Ontonagon31 min
Jul 27, 6:59 AM CDTSpecial Marine WarningMQT31 min
Jul 27, 7:16 AM CDTSpecial Weather StatementMQTBaraga44 min
Jul 27, 4:52 PM CDTSpecial Marine WarningMQT23 min
Jul 27, 4:53 PM CDTSpecial Marine WarningMQT37 min
Jul 27, 5:36 PM CDTSpecial Weather StatementMQTGogebic24 min
Jul 27, 5:40 PM CDTSpecial Marine WarningMQT35 min
Jul 27, 5:57 PM CDTSevere Thunderstorm WarningMQTGogebic, Ontonagon33 min
Jul 27, 6:16 PM CDTSevere Thunderstorm WarningMQTHoughton, Ontonagon29 min
Jul 27, 6:24 PM CDTSpecial Marine WarningMQT36 min
Jul 27, 6:31 PM CDTSevere Thunderstorm WarningMQTGogebic, Ontonagon29 min
Jul 27, 6:41 PM CDTSpecial Weather StatementMQTBaraga34 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.